MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 12IN2 USP1 D/A OS-6; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ BI VIO 12IN2 USP1 D/A OS-6; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B201
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a knee surgery procedure in 2025 and barbed suture was used.During the procedure, the stratafix suture didn¿t adequately secure the wound.Upon testing knee flexion after closure, the suture loosened and come out.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: was surgery delayed due to the reported event? unknown, was procedure successfully completed? unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, (b)(6).Device property of: none, device in possession of: none.H6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.* were there any patient consequences? was the suture removed in a routine post-op procedure? or was the suture removed in a reoperation procedure? ¿ was reoperation necessary to remove the suture and re-close the wound? ¿ was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.¿ if medication was required, please clarify if it was prescription strength.* please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager) * please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/14/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device returned.H6 component code: c22 - photo analysis.Additional information: h6.Corrected information: d1.Additional information was requested, the following was obtained: 1.Were there any patient consequences? the patient had to undergo a longer period under general anesthesia because the surgeon needed to re-suture the joint capsule layer.2.Was the suture removed in a routine post-op procedure? or was the suture removed in a reoperation procedure? the suture was removed as part of the surgical procedure.However, since the suture could not be locked properly, the surgeon had to remove it and replace it with a new one.3.Was reoperation necessary to remove the suture and re-close the wound? reoperation was not necessary, as the issue was identified during the range of motion testing (knee flexion and extension) prior to closing the subcutaneous layer.4.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.The surgeon had to re-suture the joint capsule layer again.5.If medication was required, please clarify if it was prescription strength.No medication was required.6.Please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager) the information was provided by the surgeon and the nurse.H3 photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos show a photocopy of the product label sxpp2b201 and a small fragment of suture.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event reported is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
SFX SPI PDS+ BI VIO 12IN2 USP1 D/A OS-6
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22534888
Report Number2210968-2025-08299
Device Sequence Number7410008
Product Code NEW
UDI-Device Identifier10705031464506
UDI-Public(01)10705031464506(17)251130(10)TPBHAE
Combination Product (Y/N)Y
Initial Reporter CountryTH
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberSXPP2B201
Device Lot NumberTPBHAE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown